MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112660
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Inflammation (1932); Hernia (2240); Fibrosis (3167)
Date of Event 10/15/2004
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2003- patient was diagnosed with massive incisional hernia, thereby underwent open repair with implant of bard flat mesh (device 1 and 2).Per op notes, ¿a large portion of hernia sac was identified in the abdominal region which was completely excised.A two 10 x 14 bard flat mesh (device 1 and 2) was placed in the defect region and sutured¿.(b)(6) 2004- patient was diagnosed with left ventral hernia, thereby underwent open repair with implant of bard composix kugel hernia patch (device 3) and partial explant of bard mesh (device 1 and 2).Per op notes, ¿facial defect identified in the left abdominal region and was dissected.Small bowel found adhesed to the bard flat mesh (device 1 and 2) was resected.A bard composix kugel hernia patch (device 3) was placed in the abdominal region and sutured¿.(b)(6) 2006- patient was diagnosed with massive ventral hernia, thereby underwent open repair with implant of composix mesh (device 4).Per op notes, ¿a large epigastric hernia was identified.Adhesiolysis was performed.A synthetic mesh was then placed in the defect and sutured.Due to suture break the synthetic mesh was removed and a composix mesh (device 4) was placed and sutured¿.(b)(6) 2006- patient underwent explantation of bard flat mesh (devices 1 and 2), bard composix kugel hernia patch (device 3), and composix mesh (device 4).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 2).Additional supplemental emdr's were submitted to represent the bard flat mesh (device1) and composix kugel hernia patch (device 3).Additional mdr was submitted to represent the composix mesh (device 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23656154
Report Number1213643-2025-01143
Device Sequence Number10055015
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516(10)43DLD036
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2004
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112660
Device Lot Number43DLD036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight132 KG